Florida, 2008Tornado in Florida, February 13, 2008
February 13, 2008 · NWS KEY · 1 event in 1 county or zone
A short-lived tornado, not associated with a supercell thunderstorm, occurred along the leading edge of a squall line across the Flamingo Island subdivision of Marathon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A short-lived tornado, not associated with a supercell thunderstorm, occurred along the leading edge of a squall line across the Flamingo Island subdivision of Marathon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before the first event at Feb 13, 9:45 AM EST, 3 hours 47 minutes earlier.
Area forecast discussion, Feb 13, 9:45 AM EST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
945 AM EST WED FEB 13 2008
.DISCUSSION...IN THE MID AND UPPER LEVELS...LATEST AVAILABLE
STREAMLINE ANALYSIS OVERLAYED WITH IR SATELLITE IMAGERY AS OF 900 AM
DEPICT A PRONOUNCED DEEP FULL LATITUDINAL TROUGH OVER THE CENTRAL
CONUS...WITH ITS MAIN AXIS EVIDENT FROM LAKE MICHIGAN SOUTHWARD TO
THE NORTH CENTRAL GULF COAST. ROUNDING THE BASE OF THE LARGE TROUGH
IS A NOTICEABLE MID-LEVEL SHORTWAVE DISTURBANCE...NOW A FEW HUNDRED
MILES WEST OF THE FLORIDA KEYS. AS A RESULT...THE FLORIDA KEYS
REMAIN BENEATH A FAIRLY MOIST AND UNSTABLE VERY STRONG ALBEIT FAIRLY
UNIDIRECTIONAL FLOW IN THE MIDDLE LEVELS. CURRENT VWP (VAD WIND
PROFILE ANALYSIS) INDICATED THAT MID-LEVEL WINDS WERE IN THE
VICINITY OF 50 TO 60 KNOTS...BORDERLINE SEVERE CATEGORY WHEN WINDS
GET DOWN TO THE SURFACE.
IN THE LOWER AND MIDDLE LEVELS...THE SURFACE ANALYSIS AND SATELLITE
OBSERVATIONS AS OF 900 AM DISPLAY A COLD FRONT THAT EXTENDS FROM
WESTERN PENNSYLVANIA SOUTHWARD TO THE SOUTH CENTRAL GULF
COAST...WITH SURFACE CYCLOGENESIS OCCURRING NOW ALONG THIS
FRONT...OR OVER NORTHEAST GULF...THE CAROLINA PIEDMONT...AND NEAR
LAKE ERIE. AHEAD OF THIS FRONTAL SYSTEM AND ON THE REGIONAL
SCALE...A WELL DEVELOPED PRE-FRONTAL SQUALL LINE WAS MARCHING ACROSS
THE SOUTHEASTERN GULF OF MEXICO TOWARDS THE FLORIDA KEYS. THE 12Z
KEY WEST SOUNDING WAS UNSTABLE AND MODERATELY MOIST WITH
PWAT(PRECIPITABLE WATER) AT 1.51 INCHES. ALSO OF NOTE...THERE WAS
THE 12Z SOUNDINGS ILLUSTRATION OF 30 KNOT SOUTHWEST WINDS FROM ONLY
300 FEET AGL UP TO 10 KFT...WITH 35 TO 55 KNOTS FROM 10 KFT TO 20
KFT. THE WET-BULB ZERO HEIGHT WAS NEAR 10 KFT.
FORECASTS...IN THE MID AND UPPER LEVELS...ALL OF THE 06Z RUNS OF THE
LARGE SCALE MODELS CONTINUE TO INDICATE THAT THE BASE OF THE FULL
LATITUDINAL WILL CONTINUE TO LIFT NORTHEASTWARD...WITH STORM
DYNAMICS ALSO MOVING NORTHEAST...HOWEVER...GIVEN THE MID-LEVEL
INSTABILITY AND MAGNITUDE OF THE WINDS FROM JUST OFF THE
SURFACE...ISOLATED SEVERE WIND GUSTS CANT BE RULED OUT THIS
AFTERNOON AS THE SQUALL LINE MOVES ACROSS THE KEYS.
IN THE LOWER AND MIDDLE LEVELS...AS MENTIONED ABOVE...GIVEN THE 12Z
SOUNDINGS DEPICTION OF AMPLE LOW AND MID LEVEL
LIFT...INSTABILITY...AND MOISTURE...AM CONCERNED WITH THE A RAPIDLY
APPROACHING AFOREMENTIONED SQUALL LINE (MOVING AT 25 TO 30
KNOTS)...CROSSING THE KEYS FROM WEST TO EAST THIS AFTERNOON. THIS
SQUALL LINE WILL LIKELY PRODUCE 40 TO 50 KNOT OR EXCEEDING 50 KNOT
WIND GUSTS ACROSS THE KEYS AND ADJOINING WATERS. SOUNDINGS ARE ALSO
ALSO COLD ENOUGH TO SUPPORT SMALL HAIL. THE ACTUAL COLD FRONT WILL
MOVE ACROSS THE KEYS BEHIND THE SQUALL LINE...DURING THE LATE
EVENING/OVERNIGHT HOURS...WITH A WIND SHIFT TO NORTHWEST OCCURRING
LATE. OUTSIDE OF THE SQUALL LINE...BREEZY CONDITIONS SHOULD CONTINUE
THROUGHOUT THE DAY...AND ON THE WATERS. ONLY CHANGES WILL BE TO
TWEAK THE TRANSITIONAL WORDING/TIMING ON WIND SHIFTS...UNLESS WE GO
UNDER WATCH. PLEASE ALSO SEE THE MARINE SECTION.
&&
.MARINE...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL ZONES TODAY. SOUTH
TO SOUTHWEST WINDS WILL BLOW NEAR 20 KNOTS AND GUSTY FOR MUCH OF THE
DAY. AS DISCUSSED ABOVE...MARINERS SHOULD KEEP ABREAST OF THE
WEATHER SITUATION CLOSELY. LOCAL WIND GUSTS BETWEEN 35 TO 55 KNOTS
WILL BE LIKELY WITHIN THESE STORMS AS THE SQUALL LINE MOVES THROUGH
FROM WEST TO EAST THIS AFTERNOON. THIS SQUALL LINE WILL ALSO PRODUCE
FREQUENT AND DANGEROUS LIGHTNING...BLINDING DOWNPOURS ACCOMPANIED BY
VISIBILITY LESS THAN ONE HALF NAUTICAL MILE...LOCALLY ROUGH AND
CONFUSED SEAS...AND THE POSSIBILITY OF SMALL HAIL. CONDITIONS SHOULD
IMPROVE TONIGHT...WITH FRESH NORTH BREEZES LATE TONIGHT/TOMORROW
MORNING BECOMING NORTHEAST DURING THE DAY ON THURSDAY. PLEASE
MONITOR THE LATEST MARINE WX WARNINGS...STATEMENTS...AND FORECAST
FROM THE NATIONAL WEATHER SERVICE IN KEY WEST.
&&
.AVIATION...
SHORT-LIVED MVFR CONDITIONS ARE POSSIBLE AT KEYW AND KMTH THIS
MORNING. A LINE OF THUNDERSTORMS...PRODUCING IFR CONDITIONS OR
LOWER...WILL MOVE THROUGH THE FLORIDA KEYS THIS AFTERNOON. A ROUGH
ESTIMATE OF TIMING WOULD PLACE THESE THUNDERSTORMS JUST WEST OF KEY
WEST FROM NOON TO 100 PM...CROSSING KEYW BETWEEN 100 PM AND 300 PM...
BEFORE PROGRESSING ACROSS KMTH BETWEEN 200 PM AND 400 PM. CHANGES IN
TIMING WILL BE ADDRESSED IN AMENDMENTS TO THE TERMINAL FORECASTS.
CONVECTIVE SIGMETS WILL LIKELY BE ISSUED CONCERNING THIS LINE OF
STRONG THUNDERSTORMS.
&&
.CLIMATE...
ON THIS DATE IN KEYS WEATHER HISTORY...IN 1947...2.84 INCHES OF
RAINFALL WAS MEASURED IN KEY WEST. THIS SET THE DAILY RECORD FOR
MAXIMUM RAINFALL MEASURED IN KEY WEST ON FEBRUARY 13TH...A RECORD
WHICH STILL STANDS 61 YEARS LATER.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY FOR GMZ031-GMZ032-GMZ052-GMZ053-
GMZ054-GMZ072-GMZ073-GMZ074-GMZ075.
&&
PUBLIC/MARINE/GRIDS......................A. FUTTERMAN
AVIATION/SHORT TERM......................B. SOUTH/A. DEVANAS
RADAR/WARNINGS/STATEMENTS................B. SOUTH/A. DEVANAS
DATA ACQUISITION/UPPER AIR/WX COORD......J. RIZZO
VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWESTHazardous weather outlook, Feb 13, 12:10 PM EST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
1210 PM EST WED FEB 13 2008
FLZ076>078-GMZ031>033-052>054-072>075-141100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1210 PM EST WED FEB 13 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
...SEVERE THUNDERSTORM WATCH IN EFFECT FOR MOST OF SOUTH FLORIDA
UNTIL 6 PM THIS AFTERNOON...
...THUNDERSTORMS LIKELY FOR ALL OF THE FLORIDA KEYS THIS AFTERNOON...
...HAZARDOUS CONDITIONS ON THE ATLANTIC WATERS...
A POWERFUL SQUALL LINE WILL MOVE ACROSS THE FLORIDA KEYS DURING THIS
AFTERNOON. SOME THUNDERSTORMS COULD BE SEVERE...PRODUCING GUSTS IN
EXCESS OF 60 MPH ACCOMPANIED BY BLINDING DOWNPOURS...FREQUENT AND
DEADLY CLOUD TO SURFACE LIGHTNING STRIKES...AND THE POSSIBILITY OF
HAIL. THERE IS ALSO A SLIGHT CHANCE OF TORNADOES OR WATERSPOUTS THIS
AFTERNOON.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT THIS AFTERNOON FOR ALL
WATERS ADJOINING THE FLORIDA KEYS. A STRONG GRADIENT SOUTH OF A
DEVELOPING LOW PRESSURE SYSTEM WILL MAINTAIN FRESH TO OCCASIONALLY
STRONG BREEZES. SOUTH TO SOUTHWEST WINDS WILL BLOW NEAR 20 KNOTS
WITH HIGHER GUSTS...TURNING TO BETWEEN WEST TO NORTHWEST THIS
EVENING. SEAS BEYOND THE REEF OF 5 TO 7 FEET ARE EXPECTED
TODAY...WITH HIGHER WINDS AND SEAS IN AND NEAR NUMEROUS SHOWERS AND
THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
KASPER/FUTTERMAN
In the hours before
Special weather statement, Feb 13, 11:30 AM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
1130 AM EST WED FEB 13 2008
FLZ078-131800-
MONROE LOWER KEYS-
1130 AM EST WED FEB 13 2008
...A LINE OF STRONG THUNDERSTORMS APPROACHING THE LOWER KEYS...
AT 1130 AM EST...KEY WEST NATIONAL WEATHER SERVICE DOPPLER RADAR
DEPICTED AN EXTENSIVE LINE OF STRONG THUNDERSTORMS NEAR HALFMOON
SHOAL LIGHT...MOVING TO THE EAST AT AROUND 30 MPH. AT THIS SPEED OF
MOVEMENT...THE LEADING EDGE OF THIS LINE OF THUNDERSTORMS WILL REACH
KEY WEST AT APPROXIMATELY 1250 PM...BOCA CHICA AT APPROXIMATELY
100 PM...AND SUGARLOAF KEY AT APPROXIMATELY 110 PM.
THE STRONGEST THUNDERSTORMS WILL PRODUCE WIND GUSTS OUT OF THE
NORTHWEST NEAR 45 MPH...DANGEROUS CLOUD TO SURFACE LIGHTNING
STRIKES...TORRENTIAL DOWNPOURS...AND POSSIBLY SMALL HAIL.
RESIDENTS IN THE LOWER KEYS SHOULD TAKE ACTION TO SECURE TRASH
CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR
OBJECTS NOW.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR CHANNEL
76 ON YOUR LOCAL CABLE TELEVISION SERVICE PROVIDER FOR THE LATEST
STATEMENTS CONCERNING THIS HAZARDOUS WEATHER SITUATION.
BS
Special weather statement, Feb 13, 11:45 AM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
1145 AM EST WED FEB 13 2008
FLZ078-131800-
MONROE LOWER KEYS-
1145 AM EST WED FEB 13 2008
...A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR ALL OF THE FLORIDA
KEYS AND ADJACENT NEARSHORE WATERS UNTIL 600 PM EST...
AT 1145 AM EST...KEY WEST NATIONAL WEATHER SERVICE DOPPLER RADAR
DEPICTED AN EXTENSIVE LINE OF STRONG THUNDERSTORMS NEAR HALFMOON
SHOAL LIGHT...MOVING TO THE EAST AT AROUND 30 MPH. AT THIS SPEED OF
MOVEMENT...THE LEADING EDGE OF THIS LINE OF THUNDERSTORMS WILL REACH
KEY WEST AT APPROXIMATELY 1250 PM...BOCA CHICA AT APPROXIMATELY
100 PM...AND SUGARLOAF KEY AT APPROXIMATELY 110 PM.
THE STRONGER THUNDERSTORMS WILL PRODUCE WIND GUSTS OUT OF THE
NORTHWEST AT 45 TO 50 MPH...WITH THE STRONGEST STORMS POTENTIALLY
GENERATING HIGHER WIND GUSTS. IN ADDITION...THE STRONGER STORMS WILL
PRODUCE DANGEROUS CLOUD TO SURFACE LIGHTNING STRIKES...TORRENTIAL
DOWNPOURS...AND POSSIBLY SMALL HAIL.
RESIDENTS IN THE LOWER KEYS SHOULD TAKE ACTION TO SECURE TRASH
CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR
OBJECTS NOW.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR CHANNEL
76 ON YOUR LOCAL CABLE TELEVISION SERVICE PROVIDER FOR THE LATEST
STATEMENTS AND WARNINGS CONCERNING THIS SEVERE WEATHER THREAT.
BS
Special weather statement, Feb 13, 11:45 AM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE KEY WEST FL
1145 AM EST WED FEB 13 2008
FLZ078-131800-
MONROE LOWER KEYS-
1145 AM EST WED FEB 13 2008
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE FLORIDA
KEYS AND ADJACENT NEARSHORE WATERS UNTIL 600 PM EST...
AT 1145 AM EST...KEY WEST NATIONAL WEATHER SERVICE DOPPLER RADAR
DEPICTED AN EXTENSIVE LINE OF STRONG THUNDERSTORMS NEAR HALFMOON
SHOAL LIGHT...MOVING TO THE EAST AT AROUND 30 MPH. AT THIS SPEED OF
MOVEMENT...THE LEADING EDGE OF THIS LINE OF THUNDERSTORMS WILL REACH
KEY WEST AT APPROXIMATELY 1250 PM...BOCA CHICA AT APPROXIMATELY
100 PM...AND SUGARLOAF KEY AT APPROXIMATELY 110 PM.
THE STRONGER THUNDERSTORMS WILL PRODUCE WIND GUSTS OUT OF THE
NORTHWEST AT 45 TO 50 MPH...WITH THE STRONGEST STORMS POTENTIALLY
GENERATING HIGHER WIND GUSTS. IN ADDITION...THE STRONGER STORMS WILL
PRODUCE DANGEROUS CLOUD TO SURFACE LIGHTNING STRIKES...TORRENTIAL
DOWNPOURS...AND POSSIBLY SMALL HAIL.
RESIDENTS IN THE LOWER KEYS SHOULD TAKE ACTION TO SECURE TRASH
CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR
OBJECTS NOW.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR CHANNEL
76 ON YOUR LOCAL CABLE TELEVISION SERVICE PROVIDER FOR THE LATEST
STATEMENTS AND WARNINGS CONCERNING THIS SEVERE WEATHER THREAT.
BS
Special weather statement, Feb 13, 1:02 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
102 PM EST WED FEB 13 2008
FLZ076-077-078-131900-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
102 PM EST WED FEB 13 2008
...A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR ALL OF THE FLORIDA
KEYS AND ADJACENT NEARSHORE WATERS UNTIL 600 PM EST...
AT 1000 PM EST...KEY WEST NATIONAL WEATHER SERVICE DOPPLER RADAR
DEPICTED AN EXTENSIVE LINE OF STRONG THUNDERSTORMS NEAR SUGARLOAF
KEY...MOVING TO THE EAST AT AROUND 35 MPH. AT THIS SPEED OF
MOVEMENT...THE LEADING EDGE OF THIS LINE OF THUNDERSTORMS WILL REACH
BAHIA HONDA STATE PARK AT APPROXIMATELY 115 PM...MARATHON AT
APPROXIMATELY 130 PM...AND LONG KEY AT APPROXIMATELY 150 PM.
THE STRONGER THUNDERSTORMS WILL PRODUCE WIND GUSTS OUT OF THE
NORTHWEST AT 45 TO 50 MPH...WITH THE STRONGEST STORMS POTENTIALLY
GENERATING HIGHER WIND GUSTS. IN ADDITION...THE STRONGER STORMS WILL
PRODUCE DANGEROUS CLOUD TO SURFACE LIGHTNING STRIKES AND TORRENTIAL
DOWNPOURS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR CHANNEL
76 ON YOUR LOCAL CABLE TELEVISION SERVICE PROVIDER FOR THE LATEST
STATEMENTS AND WARNINGS CONCERNING THIS SEVERE WEATHER THREAT.
BS
Special weather statement, Feb 13, 1:02 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE KEY WEST FL
102 PM EST WED FEB 13 2008
FLZ076-077-078-131900-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
102 PM EST WED FEB 13 2008
...A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR ALL OF THE FLORIDA
KEYS AND ADJACENT NEARSHORE WATERS UNTIL 600 PM EST...
AT 100 PM EST...KEY WEST NATIONAL WEATHER SERVICE DOPPLER RADAR
DEPICTED AN EXTENSIVE LINE OF STRONG THUNDERSTORMS NEAR SUGARLOAF
KEY...MOVING TO THE EAST AT AROUND 35 MPH. AT THIS SPEED OF
MOVEMENT...THE LEADING EDGE OF THIS LINE OF THUNDERSTORMS WILL REACH
BAHIA HONDA STATE PARK AT APPROXIMATELY 115 PM...MARATHON AT
APPROXIMATELY 130 PM...AND LONG KEY AT APPROXIMATELY 150 PM.
THE STRONGER THUNDERSTORMS WILL PRODUCE WIND GUSTS OUT OF THE
NORTHWEST AT 45 TO 50 MPH...WITH THE STRONGEST STORMS POTENTIALLY
GENERATING HIGHER WIND GUSTS. IN ADDITION...THE STRONGER STORMS WILL
PRODUCE DANGEROUS CLOUD TO SURFACE LIGHTNING STRIKES AND TORRENTIAL
DOWNPOURS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR CHANNEL
76 ON YOUR LOCAL CABLE TELEVISION SERVICE PROVIDER FOR THE LATEST
STATEMENTS AND WARNINGS CONCERNING THIS SEVERE WEATHER THREAT.
BS
Special weather statement, Feb 13, 1:02 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE KEY WEST FL
102 PM EST WED FEB 13 2008
FLZ076-077-078-131900-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
102 PM EST WED FEB 13 2008
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE FLORIDA
KEYS AND ADJACENT NEARSHORE WATERS UNTIL 600 PM EST...
AT 100 PM EST...KEY WEST NATIONAL WEATHER SERVICE DOPPLER RADAR
DEPICTED AN EXTENSIVE LINE OF STRONG THUNDERSTORMS NEAR SUGARLOAF
KEY...MOVING TO THE EAST AT AROUND 35 MPH. AT THIS SPEED OF
MOVEMENT...THE LEADING EDGE OF THIS LINE OF THUNDERSTORMS WILL REACH
BAHIA HONDA STATE PARK AT APPROXIMATELY 115 PM...MARATHON AT
APPROXIMATELY 130 PM...AND LONG KEY AT APPROXIMATELY 150 PM.
THE STRONGER THUNDERSTORMS WILL PRODUCE WIND GUSTS OUT OF THE
NORTHWEST AT 45 TO 50 MPH...WITH THE STRONGEST STORMS POTENTIALLY
GENERATING HIGHER WIND GUSTS. IN ADDITION...THE STRONGER STORMS WILL
PRODUCE DANGEROUS CLOUD TO SURFACE LIGHTNING STRIKES AND TORRENTIAL
DOWNPOURS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR CHANNEL
76 ON YOUR LOCAL CABLE TELEVISION SERVICE PROVIDER FOR THE LATEST
STATEMENTS AND WARNINGS CONCERNING THIS SEVERE WEATHER THREAT.
BS
Tornado, Monroe
- When
- February 13, 1:32 PM EST to 1:34 PM EST
- Where
- Monroe County, 0.41 mi WNW of Marathon to 0.46 mi NNE of Marathon
- Rating
- EF0
- Path length
- 0.62 mi
- Path width
- 25 yd
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 24.703, -81.086
A weak tornado, possibly a landfalling waterspout, produced EF0 damage along an intermittent path from Saguro Lane through Ocatillo Lane in the Flamingo Island subdivision of Marathon. The longest continuous damage path was approximately 100 yards long with a width of 25 yards. Damage was limited to live palm fronds and small broken branches, several found hanging in utility wires. Three homes were reported with minor roof damage, mainly to soffets blown upward into the roof cavity and a few shingles torn off. A second damage path, in-line with the path in Flamingo Island, was noted at the Marathon High School. One small tree was broken at the base, with an unsecured soccer goal overturned. A wooden canopy used as a sunscreen for the high school athletic field's press box was blown down.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Montana, February 13, 20081 death · 1 event
- Cold in Illinois, February 13 to 15, 20081 death · 1 event
- High Wind in Nevada, February 13, 2008$380,000 · 110 kt wind · 5 events
- Wildfire in Texas, February 13, 2008$189,000 · 4 events
- High Wind in California, February 13, 2008$151,000 · 63 kt wind · 2 events
- Strong Wind and Frost and Freeze in California, February 13 to 15, 2008$89,000 · 10 events
- Flooding and Heavy Rain in Rhode Island, February 13, 2008$80,000 · 4 events
- Flooding in Connecticut, February 13 to 14, 2008$40,000 · 3 events
- Winter Storm in North Dakota, February 13 to 14, 20082 injured · 9 events
- Winter Storm and Heavy Snow in Maine, February 13, 200817 events
- Winter Storm and Winter Weather in Colorado, February 13 to 15, 200816 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, February 13, 200814 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 85709.